Missouri, 2015Flood in Missouri, August 1, 2015
August 1, 2015 · NWS PAH · 1 event in 1 county or zone
The very wet months of June and July transitioned to a more typical pattern by early August. This allowed Mississippi River flooding to come to an end.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The very wet months of June and July transitioned to a more typical pattern by early August. This allowed Mississippi River flooding to come to an end.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 31, 4:38 PM CST, 7 hours 22 minutes earlier.
Area forecast discussion, Jul 31, 4:38 PM CST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
538 PM CDT FRI JUL 31 2015
.UPDATE...
UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 250 PM CDT FRI JUL 31 2015
HIGH CONFIDENCE OF A RAINFREE SHORT TERM WITH SEASONAL SUMMER
HEAT THROUGH THE PERIOD. SURFACE HIGH PRESSURE CENTERED OVER THE
KS/MO BORDER REGION WILL SLOWLY SHIFT EAST INTO THE MS/OH RIVER
VALLEYS OVER THE NEXT 24 TO 36 HOURS. THIS SHOULD ENSURE A DRY
FORECAST THROUGH SAT. EVEN WHEN THE SFC HIGH SHIFTS EAST OF THE
REGION ON SUNDAY...RIDGING WEST OF THE HIGH INTO THE MID MS RIVER
VALLEY WILL KEEP RETURN FLOW...AND HENCE HUMIDITY LEVEL PRETTY
MUCH AT BAY. HIGHS GENERALLY LOWER PORTION OF THE 90S THIS WEEKEND
WILL BE FOLLOWED BY LOWS IN THE 60S.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 250 PM CDT FRI JUL 31 2015
SURFACE HIGH PRESSURE DRIFTING ACROSS THE PAH FORECAST AREA WILL
KEEP THE REGION DRY WITH SLIGHTLY ABOVE NORMAL TEMPERATURES MONDAY
INTO TUESDAY.
MODELS SHOW AN UPPER LEVEL TROF MOVING ACROSS THE MIDDLE MISSISSIPPI
AND LOWER OHIO VALLEYS TUESDAY NIGHT INTO WEDNESDAY NIGHT, WHICH
WILL GIVE US CHANCES OF SHOWERS AND THUNDERSTORMS. THE
PRECIPITATION/CLOUD COVER ON WEDNESDAY SHOULD KEEP TEMPERATURES A
FEW DEGREES COOLER. BY THURSDAY, LATEST ECMWF DIVERGES FROM THE GFS
AND CANADIAN, AND FROM ITS PREVIOUS RUN, AND NOW KEEPS MUCH OF THE
LATE WEEK FORECAST DRY. GFS AND CANADIAN BRING A SURFACE FRONT A
LITTLE FARTHER SOUTH INTO THE AREA, WHICH WOULD KEEP SCATTERED
SHOWERS AND STORMS IN THE FORECAST, ESPECIALLY THURSDAY NIGHT INTO
FRIDAY. KEPT PRECIPITATION CHANCES IN THE SLIGHT CHANCE TO CHANCE
CATEGORY FOR NOW UNTIL MODELS SHOW BETTER AGREEMENT ON
TIMING/FRONTAL PLACEMENT.
&&
.AVIATION...
ISSUED AT 538 PM CDT FRI JUL 31 2015
HIGH PRESSURE WILL REMAIN OVER OUR REGION THROUGH
SATURDAY...BRINGING MAINLY CLEAR SKIES AND LIGHT WINDS. DUE TO THE
LIGHT WINDS AND HIGH SOIL MOISTURE...SOME FOG CANNOT BE RULED OUT
AROUND SUNRISE. ANY FOG WOULD BE VERY SHALLOW...INDUCED BY THE MOIST
GROUND. WILL ADD MENTION OF MIFG /SHALLOW GROUND FOG/ AT THE KCGI
AND KPAH SITES AROUND SUNRISE. THE KEVV/KOWB AREA SHOULD HAVE A
LITTLE MORE WIND TO INHIBIT FOG. OTHER THAN A FEW HIGH-BASED CUMULUS
CLOUDS IN THE MIDDAY AND AFTERNOON HOURS...CLEAR SKIES WILL CONTINUE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...GM
LONG TERM...RST
AVIATION...MY
Hazardous weather outlook, Jul 31, 1:58 AM CST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
258 AM CDT FRI JUL 31 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-010800-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
258 AM CDT FRI JUL 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND
SOUTHEASTERN MISSOURI.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TUESDAY THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Cape Girardeau
- When
- August 1, 12:00 AM CST to 12:30 PM CST
- Where
- Cape Girardeau County, Cape Girardeau to 2.86 mi NNW of Gulf Jct
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.300, -89.530
The Mississippi River finally dropped below flood stage at the Cape Girardeau river gage on the 1st of August. The river went above flood stage on June 15. Major flooding occurred during this prolonged summer flood. There was only very minor flooding on the 1st of August as the river fell below flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New York, August 1 to 2, 20152 deaths · 2 events
- Heat in Arizona, August 1, 20152 deaths · 1 event
- Flash Flooding and Hail in New Mexico, August 1, 20151 death · $193,000 · 1 in hail · 7 events
- Flooding and Heavy Rain in Florida, August 1 to 5, 2015$15 million · 8 events
- Heat in Oklahoma, August 1 to 5, 201513 injured · 1 event
- Flash Flooding and Flooding in Florida, August 1 to 2, 2015$424,000 · 4 events
- Hail and Damaging Winds in Maine, August 1, 20151.75 in hail · 19 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 1, 201513 events
- Drought in California, August 1 to 31, 201511 events
- Hail and Damaging Winds in Minnesota, August 1, 20151 in hail · 10 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 1 to 2, 20159 events
- Wildfire in Hawaii, August 1 to 6, 20151 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593527.